MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 363 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 363 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 363LF-300
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.A review of the device history record has been completed.No deviations or non-conformances noted.Device labeling: potential adverse events that may occur with saline-filled breast implant surgery include: reoperation, pain, wrinkling, asymmetry, implant palpability/visibility, implant removal, capsular contracture, changes in nipple and breast sensation, implant displacement/migration, implant deflation, scarring, infection, hematoma/seroma, breastfeeding complications, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Deflation ¿ breast implants are not lifetime devices.Saline breast implants deflate when the shell develops a tear or hole.Deflation can occur at any time after implantation, but they are more likely to occur the longer the implant is implanted.The following things may cause implants to deflate: damage by surgical instruments; folding or wrinkling of the implant shell; excessive force to the chest (e.G., during closed capsulotomy, which is contraindicated); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Laboratory studies have identified some of the causes of deflation for allergan¿s product; however, it is not conclusively known whether these tests have identified all causes of deflation.
 
Event or Problem Description
Healthcare professional reported right-side "rupture that may be due to a hema-clip ruptured it." device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: yellow/blue particles and opening.Leak test was performed and found opening on posterior/anterior.A microscopic analysis was performed which identify puncture opening on posterior side, consist in the use of some surgical tool a striated opening in the anterior side.Based on the device analysis the final assessment is: a puncture opening on anterior due to surgical damage and a striated edge opening on posterior side due to surgical damage.
 
Event or Problem Description

Brand Name
STYLE 363 SALINE FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key8128952
Report Number9617229-2018-09257
Device Sequence Number13845340
Product Code FWM
UDI-Device Identifier10888628000995
UDI-Public10888628000995
Combination Product (Y/N)N
Initial Reporter StateVA
PMA/510(K) Number
P990074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2019
Device Catalogue Number363LF-300
Device Lot Number2810342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;